Alert archive / Ohio / Special Weather Statements in 2017
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Jul 7, 2017, 4:25 PM EDT for Meigs County, Ohio. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2017, 4:25 PM EDT (20:25 UTC)
- Expired
- Jul 7, 2017, 5:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Charleston, WV
County Meigs County, OH
The radar
The Charleston,WV radar (KRLX), 100 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 678 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
015
WWUS81 KRLX 072025
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
425 PM EDT FRI JUL 7 2017
OHZ085-072115-
Meigs-
425 PM EDT FRI JUL 7 2017
...HEAVY RAINFALL TO CAUSE STREAMS TO REACH BANKFULL IN NORTH
CENTRAL MEIGS COUNTY...
At 421 PM EDT, a strong thunderstorm has quickly produced an inch to
an inch and a half of rainfall near Burlingham and Darwin. This will
cause streams and creeks to quickly reach bankfull. Water problems
are possible in low lying areas and areas of poor drainage. Do not
drive your vehicle through flooded roadways. It takes only a few
inches of swiftly flowing water to carry vehicles away.
LAT...LON 3919 8204 3916 8202 3912 8207 3914 8215
3920 8213
TIME...MOT...LOC 2021Z 240DEG 26KT 3917 8208
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 7, 3:20 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 7, 3:20 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Charleston WV 320 PM EDT Fri Jul 7 2017 .SYNOPSIS... Cold front crosses Saturday morning. Cooler and less humid under high pressure Sunday. Unsettled weather returns next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... As of 157 PM Friday... A series of convective complexes will affect the area this afternoon and tonight. Radar and sfc obs one complex spreading showers and thunderstorms across southeast OH. This activity will likely produce heavy rain and gusty winds up to 40 knots across the northern sections late this afternoon and evening. Models bring a second storm complex dropping southeast, closer to the front, moving into an unstable area. Deep layered shear increases to 50 knots, pwats around 2 inches and sfc CAPE decreasing to 1000 J/Kg suggest storms could reaching severe limits prior and after 00Z tonight. The major threat will be damaging winds. There is a severe thunderstorm watch in effect until 00Z Saturday. The actual cold front crosses the area by 12Z Saturday and exits the eastern mountains by mid morning. Conditions will improve behind the front with drier airmass and high pressure building from the west. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... As of 320 PM Friday... With the cold front having exited the area, expecting a dry period before more unsettled weather returns. Temperatures will remain seasonal, but much drier air filtering in will keep conditions pleasant. Used a blend of guidance. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 320 PM Friday... Northwest flow will become more zonal as the overall longwave pattern de-amplifies across the US. Multiple low pressure centers well north of the area will continue sending waves of energy southward, keeping periods of unsettled weather through the week ahead. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 145 PM Friday... Radar images show a thunderstorm complex moving southeast across northern to central OH. This complex is expected to reach southeast OH around 20Z, PKB around 21Z and CKB around 21-22Z. Coded brief IFR conditions along the heavier showers. These conditions are developing ahead of a cold front under high instability and enough deep layered shear. Models suggest there will be another batch of showers and thunderstorms along the cold front. Although sfc CAPE will decrease with the FROPA, but deep layered shear increase to about 50 knots. These conditions bring supercell composite parameter to about 5, conducive to severe weather. In fact, a severe thunderstorm watch has been issued for portions of southeast OH and WV until 00Z Saturday. Estimated the timing of storms reaching northern sites and included strong gusty winds. Overall, expect VFR conditions, but MVFR/LIFR along showers and storms through tonight. IFR possible in lingering showers/storms and post frontal stratus into Saturday morning. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Convective winds could be stronger than expected. Timing and duration of IFR/LIFR conditions may vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H M L HTS CONSISTENCY H H H H H H H H M M H M BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H H H H H M M L PKB CONSISTENCY H H H H H H M M M H H L CKB CONSISTENCY H H H H H H H H M M M L AFTER 18Z SATURDAY... Dense valley fog possible Sunday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/DTC NEAR TERM...ARJ/MZ SHORT TERM...DTC LONG TERM...DTC AVIATION...ARJ
Hazardous weather outlook, Jul 7, 1:31 PM EDT, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 131 PM EDT Fri Jul 7 2017 OHZ066-067-075-076-083>086-WVZ007>011-014>020-028>032-039-040-081745- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Putnam-Kanawha-Roane-Wirt-Calhoun- Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur- Barbour- 131 PM EDT Fri Jul 7 2017 ...SEVERE THUNDERSTORM WATCH 402 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Damaging wind gusts are the most likely threat. There is also a potential for pockets of heavy rain, or repetitive storms. This could lead to isolated water issues. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. KYZ101>103-105-OHZ087-WVZ005-006-013-026-027-525-526-081745- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Wayne-Cabell-Lincoln- Boone-Clay-Northwest Randolph-Southeast Randolph- 131 PM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, and portions of central West Virginia, northeast West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. There is a slight risk of severe thunderstorms today into tonight. Damaging wind gusts are the most likely threat. There is also a potential for pockets of heavy rain, or repetitive storms. This could lead to isolated water issues. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ003-004-WVZ024-025-033-034-515>524-081745- Dickenson-Buchanan-Mingo-Logan-McDowell-Wyoming-Northwest Raleigh- Southeast Raleigh-Northwest Fayette-Southeast Fayette- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- 131 PM EDT Fri Jul 7 2017 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. There is a marginal risk of severe thunderstorms today into tonight. Damaging wind gusts are the most likely threat. There is also a potential for pockets of heavy rain, or repetitive storms. This could lead to isolated water issues. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 7, 3:54 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
354 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG LAKE HOPE STATE PARK 39.33N 82.35W
07/07/2017 VINTON OH TRAINED SPOTTER
TREES DOWN IN THE PARK. POWER OUT AT CAMPGROUND.
&&
EVENT NUMBER RLX1700532
COOPERLocal storm report, Jul 7, 3:55 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG SHAWNEE 39.61N 82.21W
07/07/2017 PERRY OH PUBLIC
PICTURE ON TWITTER OF LARGE BRANCHES AND WIRES DOWN
&&
EVENT NUMBER RLX1700533
MPKSpecial weather statement, Jul 7, 4:01 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Charleston WV
401 PM EDT FRI JUL 7 2017
OHZ076-072100-
Washington-
401 PM EDT FRI JUL 7 2017
...HEAVY RAINFALL TO CAUSE STREAMS TO REACH BANKFULL...
At 357 PM EDT, a strong thunderstorm had quickly produced an inch to
an inch and a half of rainfall near Belpre. This will cause streams
and creeks to quickly reach bankfull. Water problems are possible in
low lying areas and areas of poor drainage. Do not drive your
vehicle through flooded roadways. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3934 8155 3934 8156 3927 8157 3927 8160
3928 8160 3927 8162 3928 8173 3936 8171
3936 8155
TIME...MOT...LOC 1957Z 240DEG 26KT 3930 8161
25Local storm report, Jul 7, 4:02 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
402 PM EDT FRI JUL 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG MARIETTA 39.42N 81.45W
07/07/2017 WASHINGTON OH NWS EMPLOYEE
LARGE TREE BRANCHES DOWN AND FELL ON THE YARD FENCE
&&
EVENT NUMBER RLX1700534
MPKSpecial weather statement, Jul 7, 4:14 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
414 PM EDT FRI JUL 7 2017
WVZ011-020-031-072045-
Doddridge-Harrison-Tyler-
414 PM EDT FRI JUL 7 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DODDRIDGE...
SOUTHEASTERN TYLER AND NORTHERN HARRISON COUNTIES...
At 414 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles northeast of Pennsboro to near
West Union. Movement was east at 40 mph.
Wind gusts up to 50 mph and nickel size hail are possible with these
storms.
Locations impacted include...
Shinnston, Lumberport, West Union, Enterprise, Grangeville, Alma,
Wallace, Lima, Center Point, Sedalia and Canton.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 79 near mile marker 128.
Route 50 in West Virginia between mile markers 57 and 58, and near
mile marker 62.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3947 8071 3948 8067 3946 8067 3947 8064
3944 8060 3945 8058 3943 8058 3943 8053
3946 8051 3947 8048 3943 8028 3939 8020
3938 8021 3928 8069 3933 8088 3936 8088
3938 8091 3951 8074
TIME...MOT...LOC 2014Z 248DEG 39KT 3937 8086 3933 8070
30Special weather statement, Jul 7, 4:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
425 PM EDT FRI JUL 7 2017
OHZ085-072115-
Meigs-
425 PM EDT FRI JUL 7 2017
...HEAVY RAINFALL TO CAUSE STREAMS TO REACH BANKFULL IN NORTH
CENTRAL MEIGS COUNTY...
At 421 PM EDT, a strong thunderstorm has quickly produced an inch to
an inch and a half of rainfall near Burlingham and Darwin. This will
cause streams and creeks to quickly reach bankfull. Water problems
are possible in low lying areas and areas of poor drainage. Do not
drive your vehicle through flooded roadways. It takes only a few
inches of swiftly flowing water to carry vehicles away.
LAT...LON 3919 8204 3916 8202 3912 8207 3914 8215
3920 8213
TIME...MOT...LOC 2021Z 240DEG 26KT 3917 8208
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:36 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 39 min |
| Jul 7, 4:01 PM EDT | Special Weather Statement | RLX | Wood | 59 min |
| Jul 7, 4:14 PM EDT | Special Weather Statement | RLX | Harrison | 31 min |
| Jul 7, 5:01 PM EDT | Special Weather Statement | RLX | Barbour, Lewis, Taylor | 44 min |
| Jul 7, 5:34 PM EDT | Special Weather Statement | RLX | Barbour | 41 min |
| Jul 7, 5:47 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Pocahontas, Randolph, Upshur | 28 min |
| Jul 7, 7:47 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason | 58 min |
| Jul 7, 2:07 PM EDT | Special Weather Statement | RLX | Perry | 23 min |
| Jul 7, 2:12 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 33 min |
| Jul 7, 2:35 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Perry, Vinton | 25 min |
| Jul 7, 2:58 PM EDT | Severe Thunderstorm Warning | RLX | Athens, Morgan, Vinton, Washington | 47 min |
| Jul 7, 6:07 PM EDT | Special Weather Statement | RLX | Gallia | 23 min |
| Jul 7, 6:17 PM EDT | Flash Flood Warning | RLX | Gallia, Jackson, Lawrence | 4 hr |
Nearby
Special Weather Statements in Ohio, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.